Tennessee, 2007Flash Flood and Hail in Tennessee, June 25, 2007
June 25, 2007 · NWS MEG · 5 events in 3 counties and zones
Afternoon and evening showers and thunderstorms developed over West Tennessee on June 25, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon and evening showers and thunderstorms developed over West Tennessee on June 25, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 25, 9:21 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 25, 9:21 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT MON JUN 25 2007
.UPDATE...
FORECAST IS IN GREAT SHAPE AND WILL ONLY MAKE FINE ADJUSTMENTS TO
ALL WEATHER ELEMENTS FOR THIS AFTERNOON.
&&
.DISCUSSION...
SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE
MIDSOUTH THIS AFTERNOON.
AT 1015 AM CDT...A WARM MOIST AIRMASS WAS OVER THE MIDSOUTH.
TEMPERATURES WERE IN THE LOWER TO MID 80S UNDER PARTLY
SUNNY SKIES. BESIDES A FEW LIGHT SHOWERS MOVING OVER EAST AR
SOUTH OF INTERSTATE 40...NO RAIN WAS OCCURRING ACROSS
THE MIDSOUTH.
FOR THE REST OF TODAY...THINK CURRENT 30 PERCENT CHANCE FOR
SHOWERS AND THUNDERSTORMS LOOK REASONABLE. THE AIR IS MORE MOIST
THAN PREVIOUS DAYS WITH PRECIPITABLE WATER VALUES BETWEEN 1.7
AND 1.8 INCHES. HOWEVER...WITHOUT A FOCUS FOR LIFT AND WEAK
WINDS IN PLACE WILL KEEP CONVECTION UNORGANIZED AND PULSE TYPE.
CONVECTION SHOULD BEGIN DEVELOPING ACROSS THE AREA BETWEEN 11 AM
AND 3 PM CDT...ONCE TEMPERATURES REACH THE UPPER 80S...ANYWHERE
ACROSS THE ENTIRE MIDSOUTH...BUT MOST PLACES SHOULD REMAIN DRY
WITH COVERAGE ONLY AROUND 30 PERCENT.
A FEW STORMS THIS AFTERNOON COULD BE ON THE STRONG SIDE WITH
MODERATE INSTABILITY FORECAST...LIFTED INDICES -4 TO -7 AND
SURFACE BASED CAPES 1500 TO 2500 J/KG. BRIEF GUSTY WINDS UP TO
50 MPH...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...AND FREQUENT
LIGHTNING ARE THE MAIN HAZARDS. SEVERE STORMS REMAIN UNLIKELY AS
THE AIR IS NEARLY SATURATED...AND HIGH FREEZING LEVELS WILL LIMIT
ANY HAIL PRODUCTION WHICH WILL WEAKEN DOWNDRAFTS.
HIGHS IN THE LOWER 90S LOOK ACCEPTABLE FOR MUCH OF THE AREA.
UPDATE WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 239 AM CDT MON JUN 25 2007/
DISCUSSION...
A NEAR PERSISTENCE FORECAST IS IN STORE FOR THE NEXT SEVERAL DAYS.
OF LATE...THE MIDSOUTH HAS REMAINED BETWEEN A PERSISTENT UPPER LOW
OVER TX AND AN UPPER LOW OVER THE OH VALLEY...BROKEN OFF FROM THE
WESTERLIES TO THE NORTH.
LITTLE CHANGE WILL OCCUR IN THE OVERALL PATTERN THROUGH MIDWEEK.
UPPER LEVEL ENERGY OVER TX...INTO THE WESTERN OZARKS WILL HAVE
LITTLE IMPETUS TO LIFT EAST...AS IT REMAINS TRAPPED UNDER A BROAD
HIGH AMPLITUDE UPPER LEVEL RIDGE. AS SUCH...AREAS WEST OF THE MS
RIVER WILL CONTINUE TO HAVE SLIGHTLY BETTER CHANCES OF RAIN.
FOR THE LATTER PART OF THE WEEK...UPPER LEVEL HEIGHTS WILL BEGIN
TO FALL OVER THE EASTERN THIRD OF THE U.S....AS A LONGWAVE TROF
DEVELOPS OVER EASTERN CANADA. THE GFS HAS BEEN CONSISTENT IN
DROPPING A SURFACE COLD FRONT INTO THE MIDSOUTH...THOUGH THE
MODEL HAS VARIED ON FRONTAL TIMING. THE 00Z GFS DROPS THE FRONT
THROUGH SATURDAY MORNING...ABOUT 30 HOURS LATER THAN A COUPLE DAYS
AGO. THIS FRONTAL PASSAGE MAY BE THE BEST BET FOR RAINFALL THE
MIDSOUTH...GIVEN AMPLE PREFRONTAL MOISTURE AND STRONGER DYNAMICS
ALOFT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
MBS/PWB
Hazardous weather outlook, Jun 25, 3:41 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CDT MON JUN 25 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261145-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
441 AM CDT MON JUN 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP OVER THE
MIDSOUTH TODAY. A FEW STORMS MAY BECOME STRONG...PRODUCING SMALL
HAIL AND WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LITTLE
CHANGE IN THE WEATHER PATTERN IS EXPECTED UNTIL A WEAK FRONTAL
PASSAGE EARLY SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PWB
Event by event
3 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Hail, Haywood
- When
- June 25, 12:00 PM CST to 12:05 PM CST
- Where
- Haywood County, Forked Deer to Tibbs
- Measured
- 1 in hail
- Reported by
- Newspaper
- Coordinates
- 35.770, -89.400
Penny to quarter size hail fell across the Forked Deer to Tibbs area. The hail severely damaged 400 acres of cotton.
Thunderstorm Wind, Shelby
- When
- June 25, 4:53 PM CST to 4:58 PM CST
- Where
- Shelby County, Collierville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.050, -89.670
Straight line winds knocked a few trees down at North Byhalia Road and Wolf River Boulevard.
Flash Flood, Shelby
- When
- June 25, 5:20 PM CST to 5:50 PM CST
- Where
- Shelby County, 5 mi W of Germantown
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.080, -89.908
Heavy rain produced flash flooding at White Station Road between Poplar Avenue and Park Avenue. Cars became stalled in the flood waters as a result.
Thunderstorm Wind, Fayette
- When
- June 25, 5:25 PM CST to 5:30 PM CST
- Where
- Fayette County, 1 mi N of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.245, -89.520
Straight line winds knocked some trees and power lines down 1 mile north of the intersection of Highway 194 and Highway 64.
Thunderstorm Wind, Shelby
- When
- June 25, 5:45 PM CST to 6:00 PM CST
- Where
- Shelby County, 5 mi W of Germantown to 2 mi W of Shelby Farms
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 35.080, -89.908
Straight line winds knocked a railroad crossing arm down on a power line at Poplar Avenue and Mendenhall Road. In addition, a power line was knocked down at Walnut Grove Road at Baptist East Hospital.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 25 to 27, 20071 death · 6 injured · $9.3 million · EF0 · 62 events
- Hail and Damaging Winds in Georgia, June 25, 20071 death · $946,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 25, 2007$250,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 25, 2007$125,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 25, 2007$80,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Wyoming, June 25, 2007$70,000 · 4.25 in hail · 14 events
- Damaging Wind in Florida, June 25, 2007$100,000 · 1 event
- Lightning Strikes and Heavy Rain in Florida, June 25, 2007$65,000 · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2007$31,000 · 52 kt wind · 12 events
- Flash Flooding in Texas, June 25, 2007$40,000 · 2 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2007$30,000 · 51 kt wind · 2 events
- Flash Flood and Hail in North Dakota, June 25, 20071.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50833, 41745, 41761, 41746, 41747.